MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824350
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in non-tortuous and moderate to severely calcified right coronary artery.Following pre-dilatation, a 3.50 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, the device failed to cross the lesion.The device was removed from the patient and upon inspection of the stent, it appeared buckled in the center.The actual mid stent strut appeared like it was caught on something.The procedure was completed with different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Correction: h6 device codes: failure to advance (a150204) initially reported and has now updated to difficult to advance (a150205) device evaluated by mfr.: synergy xd mr us 3.50 x 24mm mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found evidence of damage with stent struts from the proximal to mid stent region lifted, pulled, and bunched distally.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and tactile examination of the hypotube identified multiple kinks along the length of the hypotube shaft.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.No issues were noted.The device was loaded without issues on a test guidewire.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12187507
Report Number2134265-2021-09179
Device Sequence Number17021468
Product Code NIQ
UDI-Device Identifier08714729981060
UDI-Public08714729981060
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2023
Device Model NumberH7493941824350
Device Lot Number0027168674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1